Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 25, NWS Miami, FL

November 22, 2018

NWS Miami, FL issued this small craft advisory at Nov 22, 2018, 3:33 PM EST. It took effect at Nov 23, 2018, 7:00 PM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2018, 3:33 PM EST (20:33 UTC)
In effect from
Nov 23, 2018, 7:00 PM EST
Expired
Nov 24, 2018, 9:12 PM EST
In force
26 hr
Issued by
NWS Miami, FL

The text

As transmitted.

929 
WHUS72 KMFL 222033
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
333 PM EST Thu Nov 22 2018

AMZ650-670-232145-
/O.NEW.KMFL.SC.Y.0025.181124T0000Z-181125T1800Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
333 PM EST Thu Nov 22 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 1 PM EST
SUNDAY...

The National Weather Service in Miami has issued a Small Craft
Advisory, which is in effect from 7 PM Friday to 1 PM EST Sunday.

* Seas...Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 7 feet or greater are expected to produce hazardous 
wave conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

http://www.weather.gov/miami
3 follow-up statements
236 
WHUS72 KMFL 232105
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
405 PM EST Fri Nov 23 2018

AMZ650-670-240515-
/O.CON.KMFL.SC.Y.0025.181124T0000Z-181125T1800Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
405 PM EST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* Seas...6 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

http://www.weather.gov/miami
335 
WHUS72 KMFL 240743
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
243 AM EST Sat Nov 24 2018

AMZ650-670-250000-
/O.CON.KMFL.SC.Y.0025.000000T0000Z-181125T1800Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
243 AM EST Sat Nov 24 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* Seas...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 7 feet or greater are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

http://www.weather.gov/miami
853 
WHUS72 KMFL 250212
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
912 PM EST Sat Nov 24 2018

AMZ650-670-250315-
/O.CAN.KMFL.SC.Y.0025.000000T0000Z-181125T1800Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
912 PM EST Sat Nov 24 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Miami has cancelled the Small
Craft Advisory.

Hazardous seas have dropped below advisory thresholds. Seas of 4
to 5 feet are still possible in the northern Atlantic waters
tonight.

$$

http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 12:41 PM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 22, 12:41 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1241 PM EST Thu Nov 22 2018

.AVIATION...
Isolated/scattered showers over the nearshore Atlantic will
move/develop over parts of SE Florida from 18z through 00z-03z.
Included VCSH at FLL-MIA area terminals through 00z to account for
this, and may need to be eventually extended beyond 00z. KAPF
will remain dry through the period. VFR conditions will prevail,
with possible periods of BKN030-040 east coast. NE winds 9-12
knots through 00z, decreasing to N 5 knots or less overnight, then
back to NE 10 knots after 15z.

&&

.PREV DISCUSSION... /issued 900 AM EST Thu Nov 22 2018/

UPDATE...
Plenty of clouds streaming across South Florida this morning in
association with a shortwave trough over the Gulf of Mexico. At
the surface/low levels, a stationary front is over the Straits of
Florida. Analysis of this morning's sounding data and low level
stability fields indicates that although South Florida is mainly
in the cooler and more stable side of the front, showers have been
widely scattered over the warmer Atlantic waters, suggesting that
the cooler and more stable air over the peninsula is quite
shallow. As the day progresses, expect much of the low level
stable air to erode as winds turn NE and bring in some Atlantic
moisture. This effect will be more pronounced along the east coast
and over the Atlantic waters, and less so as you go west across
the peninsula. Modest mid/upper level forcing from the shortwave
trough over the Gulf of Mexico, along with some low level lift
from the front, should be enough to support isolated to scattered
showers continuing over the Atlantic waters and eventually
spreading/developing over parts of South Florida this afternoon.
Consensus of short-range models shows the best chance of
afternoon/early evening rain from the Atlantic across Broward and
Miami-Dade counties, and this is where PoPs have been increased to
30%. Don't expect widespread or prolonged heavy rain, although a
couple of the showers could produce brief periods of heavy rain.
Will keep PoPs 20% across most of the Palm Beaches, and 10% or
less over the Lake Okeechobee and SW Florida areas.

Have a Happy and Safe Thanksgiving!

PREV DISCUSSION... /issued 318 AM EST Thu Nov 22 2018/

DISCUSSION...
TODAY AND TONIGHT: A cold front has moved through the region and
is forecast to stall out over the Florida Straits. The 00Z MFL
sounding already shows a pocket of dry air has worked its way into
the mid levels with PWAT levels dropping to 1.34 inches.
Therefore, with the drier air moving in for Thanksgiving Day the
holiday looks to be mostly dry with only a few showers along the
east coast metro and Atlantic waters, there could be an isolated
thunderstorm over the Atlantic waters, with a weak upper level
trough potentially providing enough upper level support to allow a
few storms to develop over the waters. With lower humidity and
temperatures a degree or so cooler it should be a pleasant holiday
across South Florida.

Overnight, low temps will range from upper 50s to around 60 around
Lake Okeechobee, low to mid 60s along the Gulf coast, upper 60s
for east coast metro to around 70 for east coast coastal areas.

SHORT TERM (Friday through the weekend): Lower humidity will
continue through Friday. Models have a back door cold front
approaching the Florida peninsula late Friday but it stalls and
washes out over Central Florida. Moisture ahead of the front will be
enough to support some showers. Higher chances over Palm Beach
with the proximity to the backdoor front Friday night. The
remaining holiday weekend will see only a slight chance of rain,
mainly over the east coast. Winds will become southwesterly ahead
of the next approaching front. Temperatures will moderate as we
move throughout the weekend increasing with high temps in the mid
80s by the end of the weekend as we move into next week.

LONG TERM (Early next week): A low pressure system will be moving
across the northern Gulf, the Florida panhandle and up the
eastern seaboard towards the end of the weekend into the early
part of next week. A cold front draped to its south will slowly
work its way down the peninsula. Showers will be possible ahead
of the front, with the timing of frontal passage still varying
with the models run to run. For now, it looks to be sometime
Tuesday that the front will pass through the area, then behind the
front cooler temps and drier air work into South Florida.

MARINE...
A chance of showers possible each day over the Atlantic waters,
with an isolated thunderstorm possible today. Northeasterly winds
10 to 15 knots. Seas generally 2 feet or less in the Gulf with
seas 2 to 3 feet in the Atlantic. Seas will begin to build
tomorrow in the Atlantic with seas potentially building up to 10
feet in northern Atlantic waters by Saturday morning. A small
craft advisory will likely be issued later today or Friday
morning.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  65  80  66  84 /  20  30  10  20
Fort Lauderdale  68  81  69  84 /  30  20  10  20
Miami            67  82  69  84 /  30  20  10  20
Naples           64  81  67  81 /   0  10   0  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...59/Molleda
Hazardous weather outlook, Nov 22, 10:11 AM EST, 5 hours 22 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1011 AM EST Thu Nov 22 2018

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
230000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1011 AM EST Thu Nov 22 2018

...Isolated Thunderstorms and Waterspouts Atlantic Waters...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a slight risk of rip currents at the beaches
of Palm Beach County.

Thunderstorms: Isolated thunderstorms are expected over the Atlantic
waters.

Waterspouts: Isolated waterspouts are possible over the Atlantic
waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The risk for rip currents will increase at the Atlantic beaches
Friday and may remain high through the weekend.

Hazardous seas will develop late Friday on the Atlantic waters and
continue through Saturday.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report waterspouts to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Molleda

In the hours before

Local storm report, Nov 22, 9:57 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
957 AM EST THU NOV 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     WATER SPOUT      3 ENE DEERFIELD BEACH   26.32N  80.05W
11/22/2018                   AMZ650             FL   TRAINED SPOTTER

            A SPOTTER REPORTED A WATER SPOUT ABOUT 3 MILES EAST OF
            DEERFIELD BEACH PIER.

&&

EVENT NUMBER MFL1800394

HV

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 9:53 AM ESTSpecial Marine WarningMFL22 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.